EconPapers    
Economics at your fingertips  
 

An Empirical Investigation of Risk-Return Relations in Chinese Equity Markets: Evidence from Aggregate and Sectoral Data

Thomas C. Chiang () and Yuanqing Zhang ()
Additional contact information
Thomas C. Chiang: Department of Finance, Drexel University, LeBow Hall, 3220 Market Street, Philadelphia, PA 19104, USA
Yuanqing Zhang: China Securities, Beijing Anli Sales Office, Tower C, Anli Garden, 66 Anli Street, ChaoYang District, Beijing 10020, China

International Journal of Financial Studies, 2018, vol. 6, issue 2, 1-22

Abstract: This paper investigates the risk-return relations in Chinese equity markets. Based on a TARCH-M model, evidence shows that stock returns are positively correlated with predictable volatility, supporting the risk-return relation in both aggregate and sectoral markets. Evidence finds a positive relation between stock return and intertemporal downside risk, while controlling for sentiment and liquidity. This study suggests that the U.S. stress risk or the world downside risk should be priced into the Chinese stocks. The paper concludes that the risk-return tradeoff is present in the GARCH-in-mean, local downside risk-return, and global risk-return relations.

Keywords: stock return; Chinese stock market; illiquidity; VaR; GARCH-M; downside risk (search for similar items in EconPapers)
JEL-codes: G1 G2 G3 F2 F3 F41 F42 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-7072/6/2/35/pdf (application/pdf)
https://www.mdpi.com/2227-7072/6/2/35/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jijfss:v:6:y:2018:i:2:p:35-:d:138061

Access Statistics for this article

International Journal of Financial Studies is currently edited by Prof. Dr. Nicholas Apergis

More articles in International Journal of Financial Studies from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-11-03
Handle: RePEc:gam:jijfss:v:6:y:2018:i:2:p:35-:d:138061